Alert archive / Iowa / Flash Flood Warnings in 2008
Flash Flood Warning 45, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 7, 2008, 4:32 PM CDT for Winnebago County, Worth County, Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2008, 4:32 PM CDT (21:32 UTC)
- Expired
- Jun 7, 2008, 10:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Winnebago County, IA, Worth County, IA
The radar
The Minneapolis radar (KMPX), 161 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 5:35 PM CDT | FLASH FLOOD | 3 Nne Forest City, IA | WATER WAS OVER THE ROAD NEAR 180TH AND 370TH STREETS. |
| Jun 7, 7:20 PM CDT | FLASH FLOOD | Manly, IA | FLOODING NEAR MANLY INCLUDING WATER OVER ROAD NEAR HIGHWAY 9 AND THRUSH AVE AND HIGHWAY 9 WITH 4-6 INCHES OF WATER OVER ROAD EAST OF MANLY. |
| Jun 7, 8:30 PM CDT | FLASH FLOOD | Manly, IA | WATER OVER NUMEROUS LOCATIONS ACROSS WORTH COUNTY INCLUDING NEAR 3642 SPRUCE...NEAR HIGHWAY 9 AND YARROW AVE...340TH AND 350TH ST. BETWEEN HIGHWAY 65 AND PARTRIDGE AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 63 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDMX 072135 FFWDMX IAC189-195-080330- /O.NEW.KDMX.FF.W.0045.080607T2132Z-080608T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 432 PM CDT SAT JUN 7 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... WINNEBAGO COUNTY IN NORTH CENTRAL IOWA... WORTH COUNTY IN NORTH CENTRAL IOWA... * UNTIL 1030 PM CDT * AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTHWOOD...LAKE MILLS...SCARVILLE...AND LELAND. HEAVY RAIN IS EXPECTED TO CONTINUE ACROSS THE AREA AS THUNDERSTORMS CONTINUE TO MOVE ALONG A LINE FROM SOUTHWEST TO NORTHEAST ACROSS THE WARNED AREA. THESE THUNDERSTORMS WILL CONTINUE TO MOVE REPEATEDLY OVER THE SAME AREAS...PRODUCING FLASH FLOODING FROM HEAVY RAINFALL. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4349 9397 4350 9303 4326 9304 4326 9398 TIME...MOT...LOC 2132Z 180DEG 0KT 4343 9358 $$ ALBRECHT
6 follow-up statements
000 WGUS73 KDMX 072237 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 536 PM CDT SAT JUN 7 2008 IAC189-195-080330- /O.CON.KDMX.FF.W.0045.000000T0000Z-080608T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WORTH IA-WINNEBAGO IA- 536 PM CDT SAT JUN 7 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR WINNEBAGO AND WORTH COUNTIES... AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTHWOOD...LAKE MILLS...SCARVILLE...AND LELAND. HEAVY RAIN CONTINUES ACROSS THE AREA AS THUNDERSTORMS CONTINUE TO MOVE ALONG A LINE FROM SOUTHWEST TO NORTHEAST ACROSS THE WARNED AREA. THESE THUNDERSTORMS WILL CONTINUE TO MOVE REPEATEDLY OVER THE SAME AREAS...PRODUCING FLASH FLOODING FROM HEAVY RAINFALL. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING FOR NORTHERN IOWA. LAT...LON 4349 9397 4350 9303 4326 9304 4326 9398 TIME...MOT...LOC 2236Z 180DEG 0KT 4343 9358 $$ ALBRECHT
000 WGUS73 KDMX 072335 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 634 PM CDT SAT JUN 7 2008 IAC189-195-080330- /O.CON.KDMX.FF.W.0045.000000T0000Z-080608T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WORTH IA-WINNEBAGO IA- 634 PM CDT SAT JUN 7 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR WINNEBAGO AND WORTH COUNTIES... AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTHWOOD... LAKE MILLS...SCARVILLE...AND LELAND. WATER WAS REPORTED OVER THE ROAD NEAR THE INTERSECTION OF 180TH AND 370TH STREETS IN WINNEBAGO COUNTY. HEAVY RAIN IS WILL CONTINUE ACROSS PORTIONS OF THE WARNED AREA AS THUNDERSTORMS CONTINUE TO MOVE ALONG A LINE FROM SOUTHWEST TO NORTHEAST ACROSS THE WARNED AREA. THESE THUNDERSTORMS WILL CONTINUE TO MOVE REPEATEDLY OVER THE SAME AREAS...PRODUCING FLASH FLOODING FROM HEAVY RAINFALL. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING FOR NORTHERN IOWA. LAT...LON 4349 9397 4350 9303 4326 9304 4326 9398 TIME...MOT...LOC 2334Z 180DEG 0KT 4343 9358 $$ ALBRECHT
000 WGUS73 KDMX 080039 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 737 PM CDT SAT JUN 7 2008 IAC189-195-080330- /O.CON.KDMX.FF.W.0045.000000T0000Z-080608T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WORTH IA-WINNEBAGO IA- 737 PM CDT SAT JUN 7 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR WINNEBAGO AND WORTH COUNTIES... AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT NEARLY THREE TO 4 INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA...WITH AN ADDITIONAL HALF INCH OF RAIN POSSIBLE ACROSS PORTIONS OF THE WARNED AREA. THIS HEAVY RAINFALL WILL CONTINUE TO CAUSE FLASH FLOODING ACROSS THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTHWOOD...LAKE MILLS...SCARVILLE...AND LELAND. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING FOR NORTHERN IOWA. LAT...LON 4349 9397 4350 9303 4326 9304 4326 9398 TIME...MOT...LOC 0037Z 180DEG 0KT 4343 9358 $$ ALBRECHT
000 WGUS73 KDMX 080137 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 835 PM CDT SAT JUN 7 2008 IAC189-195-080330- /O.CON.KDMX.FF.W.0045.000000T0000Z-080608T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WORTH IA-WINNEBAGO IA- 835 PM CDT SAT JUN 7 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR WINNEBAGO AND WORTH COUNTIES... AT 830 PM CDT...A FLASH FLOODING CONTINUES OVER THE WARNED AREA. ALTHOUGH THE RAIN HAS ENDED ACROSS THE WARNED AREA FOR NOW...RADAR INDICATES NEARLY TWO TO POSSIBLY AS MUCH AS FOUR INCHES OF RAIN HAS FALLEN OVER THE AREA...WITH THE RUN OFF FROM THIS HEAVY RAINFALL LEADING TO FLASH FLOODING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTHWOOD...LAKE MILLS...SCARVILLE...AND LELAND. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR IOWA. LAT...LON 4349 9397 4350 9303 4326 9304 4326 9398 TIME...MOT...LOC 0135Z 180DEG 0KT 4343 9358 $$ ALBRECHT
000 WGUS73 KDMX 080244 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 942 PM CDT SAT JUN 7 2008 IAC189-195-080330- /O.CON.KDMX.FF.W.0045.000000T0000Z-080608T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WORTH IA-WINNEBAGO IA- 942 PM CDT SAT JUN 7 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR WINNEBAGO AND WORTH COUNTIES... AT 937 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING OVER THE WARNED AREA. NUMEROUS ROADS WERE WASHED OUT ACROSS PORTIONS OF THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTHWOOD...LAKE MILLS...SCARVILLE...AND LELAND. ALTHOUGH THE RAIN HAS LARGELY ENDED ACROSS THE WARNED AREA FOR NOW...ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR TWO ARE STILL POSSIBLE THROUGH THE OVERNIGHT HOURS IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR IOWA. LAT...LON 4349 9397 4350 9303 4326 9304 4326 9398 TIME...MOT...LOC 0242Z 180DEG 0KT 4343 9358 $$
000 WGUS73 KDMX 080342 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1040 PM CDT SAT JUN 7 2008 IAC189-195-080350- /O.EXP.KDMX.FF.W.0045.000000T0000Z-080608T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WORTH IA-WINNEBAGO IA- 1040 PM CDT SAT JUN 7 2008 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR WINNEBAGO AND WORTH COUNTIES... WORTH COUNTY IS NOW UNDER AN AREAL FLOOD WARNING THROUGH SUNDAY MORNING WHICH REPLACES THE FLASH FLOOD WARNING DUE TO HEAVY RAIN THAT OCCURRED EARLIER THIS EVENING. THE FLASH FLOOD WARNING HAS ENDED ACROSS WINNEBAGO COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR IOWA. LAT...LON 4349 9397 4350 9303 4326 9304 4326 9398 TIME...MOT...LOC 0244Z 180DEG 0KT 4343 9358 $$ ALBRECHT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:15 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 7, 3:15 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 315 PM CDT SAT JUN 7 2008 .DISCUSSION... CONTINUED THREAT FOR SEVERE WEATHER ACROSS THE REGION FOR TONIGHT WITH WARM FRONTAL BOUNDARY IN PLACE OVER THE NORTHERN AREAS OF THE STATE...STRONG MOISTURE TRANSPORT NORTH AND APPROACHING WAVE ENERGY. PARAMETERS SUGGEST THAT EARLY EVENING THREAT FOR TORNADOES WILL TRANSITION TO HEAVY RAIN AND WIND THREAT AS THE NIGHT PROGRESSES. AS OF MID AFTERNOON...MOST OF THE FORECAST AREA WELL IN THE WARM SECTOR WITH INCREASING CONVERGENCE ALONG THE COLD FRONT ACROSS EASTERN NEBRASKA AND KANSAS. FOR NOW THE MAIN SEVERE THREAT WILL BE FOCUSED OVER NORTHERN/EASTERN SECTIONS WHERE CAP IS NOT PRESENT. MODELS DIFFER IN CAP EROSION OVERNIGHT WITH GFS CONTINUING TO INDICATE THE CAP WILL HOLD ACROSS THE REGION THROUGH MUCH OF THE NIGHT WITH EURO/NAM SUGGESTING A MUCH MORE MARGINAL CAP OVER THE AREA. WILL LEAN CONSERVATIVE FOR NOW TOWARD GREATER THUNDER POTENTIAL AS CONVERGENCE WEST OF THE AREA IS RATHER STRONG AND BOTH GFS/NAM CORFIDI VECTORS SUGGEST BACK BUILDING/TRAINING STORMS A PRETTY GOOD POSSIBILITY TOWARD 06Z/12Z ACROSS THE REGION. WITH THAT IN MIND... HAVE EXPANDED THE FLASH FLOOD WATCH A FEW COUNTIES FARTHER SOUTHEAST. STILL NOT A CERTAINTY FOR OVERNIGHT TONIGHT. WITH THE MAIN WAVE ARRIVING ON SUNDAY AND SUNDAY NIGHT...WILL BE LOOKING AT ANOTHER POSSIBLE HEAVY RAINFALL EVENT OVER SOUTHERN PORTIONS OF THE AREA AS ANOTHER WAVE RIDES ALONG THE BOUNDARY. AFTER TNTS STORMS EVOLVE...WILL BE REEVALUATING WHERE THE BEST PLACEMENT OF ANY NEW FF.A WILL BE. TEMPS TO CONTINUE WARM WITH MODEST LEVELS OF HUMIDITY OVER THE AREA. LARGE SCALE PATTERN REMAINS THE SAME FOR THIS PACKAGE...SO AFTER A BREAK ON TUESDAY...ANOTHER WARM AIR ADVECTION THUNDER EVENT IS POSSIBLE WED WITH MORE WET WEATHER THROUGH THURS/FRI. TIMING OF LATTER WEEK EVENT IS STILL IN QUESTION BUT CONTINUE TO FAVOR THE SLOWER EURO...WHICH IS NOW KEEPING STORMS AROUND FOR FRIDAY. GIVEN CURRENT ACTIVE WX...HAVE NOT FOCUSED HEAVILY ON EXTENDED CHANGES AND MAY HAVE TO MODIFY TIMING OF LATE WEEK PRECIP TOMORROW. NO MAJOR CHANGES TO TEMPS FOR THE BALANCE OF THE WEEK. .HYDROLOGY... DEPENDING ON THE OUTFLOW THIS EVENING POSSIBLE THAT STORMS MAY EXTEND A BIT FARTHER SOUTH OVERNIGHT TONIGHT...MANY PARAMETERS CONTINUE TO COME TOGETHER FOR ANOTHER ROUND OF HEAVY RAIN AND FLOODING TONIGHT. 300-310K MOISTURE TRANSPORT IS VERY IMPRESSIVE AS LLJ STRENGTHENS...ALONG WITH ELEVATED INSTABILITY AND HIGH END K INDEX. PWS AROUND 2 INCHES...MEAN WIND PARALLEL TO FRONT AND WEAK CORFIDI VECTOR MOVEMENT ALL SUGGEST HEAVY TRAINING RAINS. SHOULD AGAIN BE VERY EFFICIENT WITH HIGH WCDS. 300-310K MOISTURE CONVERGENCE IS ALL OVER THE PLACE AMONG MODELS HOWEVER SO HAVE BROAD BRUSHED FLASH FLOOD WATCH TO BE SAFE WITH NO FAVORED LOCATIONS. JUST ABOUT ALL AREAS ARE JUICED AND WILL NOT TAKE MUCH TO PRODUCE ADDITIONAL FLOODING. QPF AMOUNTS MAY NOT BE QUITE AS HIGH AS PREVIOUS EVENTS...BUT IT WILL NOT TAKE MUCH UNFORTUNATELY. WILL MAINTAIN THE CURRENT WATCH...BUT EXPAND A FEW COUNTIES SOUTHEAST. && .AVIATION...07/18Z OUTFLOW BOUNDARY ACRS SOUTHERN IA WITH WIDESPREAD CU THROUGHOUT IA THIS AFTERNOON. EXPECT DEVELOPMENT OF THUNDERSTORMS BY MID AFTERNOON WITH LCL MVFR TO IFR CONDITIONS IN AND AROUND TSRA. SFC WNDS WL RMN STG FROM THE SSW. EXPECT TSRA TO BECOME WDSPRD LATE TONIGHT WITH SEVERE WEATHER POSSIBLE FROM THIS AFTERNOON INTO THE OVERNIGHT TIMEFRAME. && .DMX...FLASH FLOOD WATCH TONIGHT EXPANDED SOUTHEAST TO GENERALLY ALONG AND NW OF LAMONI-KNOXVILLE-GRINNELL LINE. && SHORT TERM/AVIATION...COGIL/REV LONG TERM...REV
Hazardous weather outlook, Jun 7, 11:42 AM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1142 AM CDT SAT JUN 7 2008 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>073-081- 082-081345- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION- 1142 AM CDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHERN IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP LATER TODAY...ESPECIALLY BY THE LATE AFTERNOON AND NIGHTTIME HOURS. ANOTHER SIGNIFICANT THUNDERSTORM EVENT MAY UNFOLD WITH SEVERE WEATHER AND HEAVY FLOODING RAINS POSSIBLE. ALL FORMS OF SEVERE WEATHER COULD OCCUR INCLUDING LARGE HAIL...DAMAGING WINDS...TORNADOES AND FLASH FLOODING. RAINFALL AMOUNTS MAY REACH ONE TO TWO INCHES...AND POSSIBLY IN EXCESS OF THREE INCHES LATER IN THE EVENING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE THUNDERSTORMS ARE ANTICIPATED SUNDAY WITH THE CONTINUED POTENTIAL FOR SEVERE WEATHER...HEAVY RAINS AND FLOODING. THUNDERSTORM CHANCES OF VARIED DEGREES REMAIN IN THE FORECAST THROUGH NEXT WEEK WITH PEAK PROBABILITIES AROUND THURSDAY...WHICH WILL BE THE MOST LIKELY TIME FOR SEVERE WEATHER AND POSSIBLY HEAVY RAINS AS WELL. .SPOTTER INFORMATION STATEMENT... THE POTENTIAL FOR SPOTTER ACTIVATION WILL EXIST THROUGH THE WEEKEND AND INTO NEXT WEEK. THE MOST ACTIVE PERIODS APPEAR TO BE TONIGHT...SUNDAY AFTERNOON...AND AGAIN AROUND THURSDAY. IAZ074-075-083>086-092>097-081345- MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 1142 AM CDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN IOWA. .DAY ONE...TODAY AND TONIGHT CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST LATER TODAY AND TONIGHT. IF STORMS DO MATERIALIZE...THEY WOULD HAVE THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BETTER CHANCES FOR THUNDERSTORMS EXIST SUNDAY WITH THE POTENTIAL FOR SEVERE WEATHER...HEAVY RAINS AND FLOODING. THUNDERSTORM CHANCES OF VARIED DEGREES REMAIN IN THE FORECAST THROUGH NEXT WEEK WITH PEAK PROBABILITIES AROUND THURSDAY...WHICH WILL BE THE MOST LIKELY TIME FOR SEVERE WEATHER AND POSSIBLY HEAVY RAINS AS WELL. .SPOTTER INFORMATION STATEMENT... THE POTENTIAL FOR SPOTTER ACTIVATION WILL EXIST THROUGH THE WEEKEND AND THROUGH NEXT WEEK. THE MOST ACTIVE PERIODS APPEAR TO BE SUNDAY AFTERNOON AND EVENING...AND AGAIN AROUND THURSDAY. REV
In the hours before
Local storm report, Jun 7, 3:53 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
353 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TORNADO 5 E THOMPSON 43.37N 93.67W
06/07/2008 WINNEBAGO IA EMERGENCY MNGR
NEAR 150TH AND HWY9.
&&
STEACHOULocal storm report, Jun 7, 3:56 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
356 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TORNADO E BUFFALO CENTER 43.39N 93.94W
06/07/2008 WINNEBAGO IA STORM CHASER
RAIN WRAPPED TORNADO REPORTED.
&&
STEACHOULocal storm report, Jun 7, 3:58 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
358 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM FUNNEL CLOUD 5 W LAKE MILLS 43.41N 93.64W
06/07/2008 WINNEBAGO IA TRAINED SPOTTER
&&
PODRAZIKLocal storm report, Jun 7, 4:07 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
407 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TORNADO 5 E THOMPSON 43.37N 93.67W
06/07/2008 WINNEBAGO IA EMERGENCY MNGR
BARN DESTROYED AND TREES DOWN.
&&
STEACHOULocal storm report, Jun 7, 4:17 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
417 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TORNADO 5 W NORTHWOOD 43.44N 93.32W
06/07/2008 WORTH IA LAW ENFORCEMENT
TORNADO SPOTTED NEAR MM214.
&&
STEACHOULocal storm report, Jun 7, 4:21 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
421 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TORNADO 2 SW NORTHWOOD 43.42N 93.24W
06/07/2008 WORTH IA STORM CHASER
DEBRIS CIRCULATION AT THE GROUND.
&&
ALBRECHTThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 10:31 PM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 12 days |
| Jun 7, 4:32 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 46 hr |
| Jun 7, 9:44 AM CDT | River Flood Warning | DMX | Humboldt | 13 days |
| Jun 7, 9:44 AM CDT | River Flood Warning | DMX | Webster | 10 days |
| Jun 7, 9:44 AM CDT | River Flood Warning | DMX | Dallas, Polk | 9 days |
| Jun 7, 9:44 AM CDT | River Flood Warning | DMX | Polk, Story | 7 days |
| Jun 7, 9:44 AM CDT | River Flood Warning | DMX | Cerro Gordo, Floyd, Worth | 11 days |
| Jun 7, 3:26 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Winnebago | 49 min |
| Jun 7, 3:34 PM CDT | Tornado Warning | DMX | Winnebago, Worth | 26 min |
| Jun 7, 3:58 PM CDT | Tornado Warning | DMX | Winnebago, Worth | 32 min |
| Jun 7, 3:59 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 30 min |
| Jun 7, 4:03 PM CDT | Tornado Warning | DMX | Hancock, Kossuth, Winnebago | 27 min |
| Jun 7, 4:25 PM CDT | Tornado Warning | DMX | Hancock, Winnebago, Worth | 50 min |
| Jun 7, 4:29 PM CDT | Tornado Warning | DMX | Worth | 19 min |
| Jun 7, 4:33 PM CDT | Tornado Warning | DMX | Kossuth | 28 min |
| Jun 7, 4:52 PM CDT | Tornado Warning | DMX | Hancock | 23 min |
| Jun 7, 5:02 PM CDT | Tornado Warning | DMX | Worth | 28 min |
| Jun 7, 5:16 PM CDT | Tornado Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 44 min |
| Jun 7, 5:50 PM CDT | Tornado Warning | DMX | Cerro Gordo, Worth | 25 min |
| Jun 7, 5:52 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 38 min |
| Jun 7, 6:00 PM CDT | Tornado Warning | DMX | Calhoun, Pocahontas | 30 min |
| Jun 7, 6:11 PM CDT | Flash Flood Warning | DMX | Cerro Gordo, Hancock | 12 hr |
| Jun 7, 6:17 PM CDT | Tornado Warning | DMX | Cerro Gordo | 43 min |
| Jun 7, 6:32 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Webster | 43 min |
| Jun 7, 6:42 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Wright | 48 min |
| Jun 7, 6:46 PM CDT | Flash Flood Warning | DMX | Calhoun, Pocahontas, Sac | 6 hr |
| Jun 7, 6:48 PM CDT | Tornado Warning | DMX | Calhoun, Pocahontas, Webster | 27 min |
Nearby
Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.